Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 467, NWS Norman, OK

May 29, 2016Lincoln County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 29, 2016, 8:47 PM CDT for Lincoln County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 8:47 PM CDT (01:47 UTC)
Expired
May 29, 2016, 9:30 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, OK

The radar

The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS54 KOUN 300147
SVROUN
OKC081-300230-
/O.NEW.KOUN.SV.W.0467.160530T0147Z-160530T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 930 PM CDT

* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
  PRAGUE...MOVING NORTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STROUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3553 9674 3572 9675 3576 9662 3550 9663
TIME...MOT...LOC 0147Z 194DEG 9KT 3555 9666 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:19 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 29, 5:19 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
519 PM CDT SUN MAY 29 2016

.AVIATION...30/00Z TAF ISSUANCE...
An active aviation period can be expected through tomorrow.
Thunderstorms across the Texas Panhandle will slowly build into
western and southwestern Oklahoma and western north Texas this
evening. Additionally, broken to overcast mid to high ceilings
will continue to build in from the west through the evening and
overnight. Sites impacted from thunderstorms could easily see
drops to MVFR or IFR at times this evening and overnight.

Kurtz

&&

.PREV DISCUSSION... /issued 352 PM CDT SUN MAY 29 2016/

DISCUSSION...
Complex convective forecast continues with little help from any
model consistency or model agreement. Main area for convective
impacts first period will be far western and southwest parts of
Oklahoma and western north Texas as storms over Texas Panhandle
tries to build east and southeast near edge of West Texas
instability axis. Other areas of potential concentration will be
south-central and southeast Oklahoma where slightly better
moisture resides near weak outflow boundary. An outflow boundary
from northern Oklahoma convection will also move slowly south
toward the I-40 corridor of central Oklahoma and could be a focus
for at least isolated thunderstorms. Majority of heavy rain will
likely be west of the body of Oklahoma and western north Texas but
eventual eastward progression of any MCS may affect southwest
Oklahoma and western north Texas tonight. At this point we are
not issuing a flood watch but slow moving storms tonight will
yield the threat for heavy rain.

Wet weather will continue through at least Wednesday before drier
and cooler air filters in behind seasonably strong cold front.
Convection Tuesday and Wednesday associated with this front will
likely yield the greater threat for widespread heavy rain and need
for flood watches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  81  64  81 /  30  40  30  60
Hobart OK         64  83  65  82 /  50  40  40  60
Wichita Falls TX  64  84  66  83 /  60  40  40  50
Gage OK           60  83  62  80 /  40  30  40  70
Ponca City OK     63  81  64  81 /  40  40  30  60
Durant OK         66  84  67  83 /  30  40  20  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

23/04/04
Hazardous weather outlook, May 29, 11:55 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN MAY 29 2016

OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH TONIGHT.

LOCATION...
THE SLIGHT RISK IS WEST OF A LINE FROM ARNETT... TO CHICKASHA...
TO DUNCAN OKLAHOMA... INCLUDING ALL OF WESTERN NORTH TEXAS. A
MARGINAL RISK ENCOMPASSES THE REMAINDER OF OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 1 PM TODAY
THROUGH 2 AM TONIGHT.

IMPACTS...
THE PRIMARY HAZARDS WILL BE HALF DOLLAR TO GOLF BALL SIZE HAIL AND
60 TO 70 MPH WIND GUSTS. THE TORNADO POTENTIAL IS VERY LOW.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS ACROSS NORTHWEST OKLAHOMA WILL LIKELY CONTINUE
INTO THE AFTERNOON WITH ADDITIONAL STORMS FORMING SOUTH AND EAST.
MEANWHILE...MORE HUMID AIR OVER NORTH TEXAS WILL SLOWLY MOVE NORTHWARD THIS
AFTERNOON AND EVENING.  THIS MAY RESULT IN WIDELY SCATTERED THUNDERSTORMS OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE AFTERNOON TEMPERATURES WILL WARM
INTO THE MID AND UPPER 80S.

PERHAPS A MORE LIKELY SCENARIO WILL BE FOR STORMS TO FORM ACROSS THE TEXAS
PANHANDLE DURING THE AFTERNOON.  THESE STORMS WILL MOVE INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS DURING THE EVENING HOURS.  HAIL AND DAMAGING WINDS WILL BE
POSSIBLE.

.HEAVY RAINFALL..
ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL THAT COULD CAUSE LOCALIZED FLOODING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...STORM SPOTTER
GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS
SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY
MORNING. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. THERE IS A MARGINAL
RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA ON TUESDAY. STRONG
TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY.

.HEAVY RAINFALL..
SCATTERED THUNDERSTORMS WILL CONTINUE THE POTENTIAL FOR HEAVY
RAINFALL THAT COULD CAUSE FLOODING THROUGH WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MAHALE/THOREN

In the hours before

Local storm report, May 29, 6:36 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             3 NNW CROWELL           34.02N 99.74W
05/29/2016  E2.50 INCH       FOARD              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED REPORTS FROM FACEBOOK... UP TO
            TENNIS BALL SIZED HAIL WITH A LOT OF NICKELS TO QUARTERS
            MIXED IN.

&&

KURTZ
Local storm report, May 29, 7:05 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     3 NW KNOX CITY          33.45N 99.85W
05/29/2016  M63 MPH          KNOX               TX   MESONET

&&

DW
Local storm report, May 29, 7:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             GOREE                   33.47N 99.52W
05/29/2016  E1.75 INCH       KNOX               TX   LAW ENFORCEMENT

0722 PM     TSTM WND GST     GOREE                   33.47N 99.52W
05/29/2016  E65 MPH          KNOX               TX   LAW ENFORCEMENT

&&

DW
Local storm report, May 29, 8:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 S RED SPRINGS         33.60N 99.41W
05/29/2016  E1.25 INCH       BAYLOR             TX   PUBLIC

0715 PM     TSTM WND GST     1 S RED SPRINGS         33.60N 99.41W
05/29/2016  E65 MPH          BAYLOR             TX   PUBLIC

&&

DW
Special weather statement, May 29, 8:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN MAY 29 2016

TXZ088-089-300200-
ARCHER TX-BAYLOR TX-
830 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER AND
SOUTHEASTERN BAYLOR COUNTIES UNTIL 900 PM CDT...

AT 827 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES EAST OF MILLERS CREEK RESERVOIR TO NEAR MEGARGEL...MOVING EAST
AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
MEGARGEL AND WESTOVER.

LAT...LON 3340 9928 3354 9925 3349 9874 3340 9878
TIME...MOT...LOC 0127Z 279DEG 26KT 3342 9927 3342 9893

11
Special weather statement, May 29, 8:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT SUN MAY 29 2016

OKZ052-300200-
BRYAN OK-
836 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRYAN COUNTY UNTIL
900 PM CDT...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF
SAVOY...MOVING NORTHEAST AT 20 MPH.

IF THE STORM MAINTAINS INTENSITY...A SEVERE THUNDERSTORM WARNING WILL
BE ISSUED FOR SOUTHERN BRYAN COUNTY SOON.

LOCATIONS IMPACTED INCLUDE...
KEMP...ALBANY...UTICA AND WADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3385 9598 3387 9600 3386 9600 3384 9602
      3386 9603 3384 9604 3385 9610 3384 9615
      3382 9615 3381 9618 3380 9618 3381 9616
      3376 9618 3375 9623 3377 9629 3370 9632
      3369 9635 3373 9639 3396 9625 3386 9595
TIME...MOT...LOC 0132Z 213DEG 18KT 3364 9631

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:36 PM CDTSpecial Weather StatementOUNBryan24 min
May 29, 8:48 PM CDTSpecial Weather StatementOUNBlaine27 min
May 29, 8:55 PM CDTSpecial Weather StatementOUNBryan35 min
May 29, 9:00 PM CDTSpecial Weather StatementOUNCleveland30 min
May 29, 9:11 PM CDTSevere Thunderstorm WarningOUNBryan38 min
May 29, 9:16 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie44 min
May 29, 9:18 PM CDTSpecial Weather StatementOUNGarfield42 min
May 29, 9:37 PM CDTSpecial Weather StatementOUNLincoln38 min
May 29, 10:01 PM CDTSpecial Weather StatementOUNAlfalfa29 min
May 29, 10:09 PM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Major3 hr
May 29, 10:13 PM CDTSpecial Weather StatementOUNLogan32 min
May 29, 10:30 PM CDTSpecial Weather StatementOUNOklahoma30 min
May 29, 10:33 PM CDTSpecial Weather StatementOUNGrant27 min
May 29, 10:35 PM CDTSpecial Weather StatementOUNLogan25 min
May 29, 11:49 PM CDTSpecial Weather StatementOUNAtoka26 min
May 30, 12:12 AM CDTSpecial Weather StatementOUNBryan33 min
May 30, 1:12 AM CDTSpecial Weather StatementOUNPottawatomie33 min
May 30, 1:15 AM CDTSpecial Weather StatementOUNJohnston30 min
May 30, 1:52 AM CDTSpecial Weather StatementOUNMcClain23 min
May 30, 3:42 AM CDTAreal Flood AdvisoryOUNBryan3 hr
May 30, 4:26 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Pottawatomie3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.